Alert archive / Texas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 6, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 24, 2010, 10:54 PM CDT for Edwards County, Real County, Uvalde County, Texas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2010, 10:54 PM CDT (03:54 UTC)
- Expired
- Mar 24, 2010, 11:15 PM CDT
- In force
- 21 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Edwards County, TX, Real County, TX, Uvalde County, TX
The radar
The Laughlin AFB radar (KDFX), 59 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 3.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 254 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 2249 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- -107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 10:27 PM CDT, 27 minutes earlier.
Area forecast discussion, Mar 24, 10:27 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1027 PM CDT WED MAR 24 2010 .UPDATE... COLD FRONT MOVING SOUTHEASTWARD ACROSS EDWARDS COUNTY SETTING OFF ANOTHER ROUND OF TSTMS. THESE STORMS HAVE THE POTENTIAL TO PRODUCE SMALL HAIL DUE TO THE COLDER AIRMASS ALOFT. THE FREEZING LEVEL HAS DROPPED 1500 FT THIS EVENING TO 10500 FT. && .PREV DISCUSSION... /ISSUED 825 PM CDT WED MAR 24 2010/ UPDATE... LINE OF CONVECTION EXTENDS FROM BLANCO NORTHWARD TO COPPERAS COVE MOVING EASTWARD AT 30 MPH. THESE STORMS HAVE PRODUCED VERY SMALL HAIL...WIND GUSTS OF 30 TO 40 MPH...WITH BRIEF HEAVY RAINFALL. THE LINE OF STORMS ASSOCIATED WITH THE PRE-FRONTAL TROF/DRY-LINE WILL CONTINUE TO SWEEP EASTWARD. THE TRAILING COLD FRONT WILL BE MOVING INTO THE EDWARDS PLATEAU AND HILL COUNTRY LATER TONIGHT. STILL A CHANCE OF POST-FRONTAL ELEVATED SHOWERS THRU THE EARLY MORNING HOURS AS THE MID/UPPER LOW CURRENTLY LOCATED OVER THE PANHANDLE MOVES EAST SOUTHEAST. GRIDS AND TEXT PRODUCTS UPDATED. PREV DISCUSSION... /ISSUED 631 PM CDT WED MAR 24 2010/ AVIATION... PATCHES OF -SHRA/-DZ WILL PERSIST ALONG AND SOUTHEAST OF THE I-35 CORRIDOR AS GULF FLOW IS ENHANCED BY THE APPROACHING COLD FRONT. THE FRONT WILL MOVE INTO THE WESTERN HILL COUNTRY AND EDWARDS PLATEAU LATER THIS EVENING. DRYLINE-INITIATED THUNDERSTORMS WILL CONTINUE TO DEVELOP AHEAD OF THE FROPA AND THUS ANTICIPATING THUNDERSTORMS TO AFFECT KSAT AND KAUS AFTER 02Z. HAVE HANDLED THIS WITH A TEMPO GROUP AS THE LINE IS MOVING AT ABOUT 35KTS. SHRA IS POSSIBLE BEHIND THE LINE OF CONVECTION THROUGH ABOUT 06Z...BUT WILL BE OF MINIMAL IMPACT. NWLY SFC WINDS OF 15-20KTS WITH GUSTS OF 25-30KTS WILL PREVAIL ON THURSDAY. PREV DISCUSSION... /ISSUED 331 PM CDT WED MAR 24 2010/ DISCUSSION... A FAST MOVING 500 HPA LOW OVER THE SOUTHERN ROCKIES WILL MOVE NORTH OF SOUTH CENTRAL TEXAS TONIGHT. SHOWED A CHANCE OF SHOWERS AND THUNDERSTORMS FOR THIS AFTERNOON OVER THE WEST TO NORTHWEST PART OF SOUTH CENTRAL TEXAS. CONTINUED TRENDS ON SHOWING A CHANCE OF SHOWERS OR THUNDERSTORMS THIS EVENING OVER SOUTH CENTRAL TEXAS. SOME OF THE THUNDERSTORMS COULD BECOME SEVERE OVER PARTS OF LLANO...BURNET...GILLESPIE...AND WILLIAMSON COUNTY MAINLY IN THE EVENING HOURS. AFTER MIDNIGHT TONIGHT THROUGH THURSDAY MORNING SHOWED DECREASING CHANCES OF SHOWERS AND THUNDERSTORMS FROM THE WEST. AS THE FAST MOVING 500 HPA TROF MOVES EAST OF SOUTH CENTRAL TEXAS ON THURSDAY...EXPECT A MOSTLY SUNNY DAY ON THURSDAY...WITH DRY AND BREEZY NORTHWEST WINDS. MOSTLY CLEAR AND COOL OVERNIGHT LOWS ARE EXPECTED THURSDAY NIGHT. PARTLY CLOUDY SKIES ARE EXPECTED ON FRIDAY IN ADVANCE OF THE NEXT FAST MOVING 500 HPA TROF THAT WILL APPROACH FROM THE WEST. THIS FAST MOVING WEATHER SYSTEM WILL MOVE JUST NORTH OF SOUTH CENTRAL TEXAS ON SATURDAY...BRINGING DRY WEST AND SOUTHWEST WINDS...AND ANOTHER PACIFIC COLD FRONT OVER THE REGION LATE SATURDAY AND SATURDAY NIGHT. EXPECT WARM AFTERNOON HIGHS ON SATURDAY...FOLLOWED BY MOSTLY SUNNY AND MILD DAYS TO MOSTLY CLEAR AND COOL CONDITIONS AT NIGHT ON SUNDAY THROUGH MONDAY AND TUESDAY OF NEXT WEEK. INCREASING CLOUDS ARE EXPECTED ON WEDNESDAY OF NEXT WEEK. MEDIUM RANGE FORECASTS SHOW A CHANCE OF SHOWERS RETURNING TO THE FORECAST FOR LATE NEXT WEEK. FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH EARLY EVENING OVER THE FAR WESTERN PORTIONS OF VAL VERDE COUNTY. ELEVATED FIRE WEATHER CONDITIONS ARE FORECAST AGAIN ON THURSDAY AFTERNOON...ACROSS A LARGER AREA EXTENDING EAST TO THE WESTERN HILL COUNTRY AND RIO GRANDE PLAINS. NEAR CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST SATURDAY AFTERNOON GENERALLY ALONG AND WEST OF A LLANO TO HONDO TO CARRIZO SPRINGS LINE. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 49 74 46 76 48 / 90 20 0 0 - AUSTIN BERGSTROM INTL AIRPORT 49 73 37 74 44 / 60 20 0 0 - NEW BRAUNFELS MUNI AIRPORT 49 73 42 76 48 / 60 10 0 0 - BURNET MUNI AIRPORT 45 70 40 74 48 / 90 10 0 0 - DEL RIO INTL AIRPORT 46 77 46 79 52 / 10 - 0 0 - GEORGETOWN MUNI AIRPORT 46 71 41 73 49 / 90 20 0 0 - HONDO MUNI AIRPORT 47 76 41 77 48 / 20 10 0 0 - SAN MARCOS MUNI AIRPORT 49 73 43 75 48 / 60 10 0 0 - LA GRANGE - FAYETTE REGIONAL 52 72 46 73 51 / 40 40 0 0 - SAN ANTONIO INTL AIRPORT 48 77 46 76 49 / 60 10 0 0 - STINSON MUNI AIRPORT 49 77 44 77 49 / 30 10 0 0 - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 13/25
Hazardous weather outlook, Mar 24, 5:32 AM CDT, 17 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 532 AM CDT WED MAR 24 2010 TXZ171>173-183>194-202>209-217>225-228-251100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 532 AM CDT WED MAR 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH TONIGHT OVER THE NORTHEASTERN TWO-THIRDS OF SOUTH CENTRAL TEXAS...OR GENERALLY NORTHEAST OF A LAKE AMISTAD TO MEDINA TO JOURDANTON LINE. A FEW STORMS COULD BECOME STRONG ALONG A PASSING COLD FRONT...BUT ARE CURRENTLY EXPECTED TO REMAIN BELOW SEVERE LEVELS. THE COLD FRONT WILL ALSO BRING BREEZY AND DRY CONDITIONS TO WESTERN VAL VERDE COUNTY LATE THIS AFTERNOON...MAKING FOR ELEVATED FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED THURSDAY ACROSS WESTERN PARTS OF SOUTH CENTRAL TEXAS...OR GENERALLY WEST OF A ROCKSPRINGS TO CARRIZO SPRINGS LINE. ANOTHER DRY COLD FRONT COULD PRODUCE NEAR CRITICAL FIRE WEATHER CONDITIONS OVER WESTERN PORTIONS OF SOUTH CENTRAL TEXAS SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Local storm report, Mar 24, 8:48 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
848 PM CDT WED MAR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL 3 SW GEORGETOWN 30.62N 97.72W
03/24/2010 M0.25 INCH WILLIAMSON TX PUBLIC
&&
EVENT NUMBER EWX1000100
AKFSpecial weather statement, Mar 24, 9:02 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 902 PM CDT WED MAR 24 2010 TXZ173-192>194-250245- BASTROP-LEE-TRAVIS-WILLIAMSON- 902 PM CDT WED MAR 24 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BASTROP...LEE...EASTERN TRAVIS AND EASTERN WILLIAMSON COUNTIES UNTIL 945 PM CDT... AT 900 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BARTLETT TO PFLUGERVILLE TO TANGLEWOOD FOREST...AND MOVING SOUTHEAST AT 35 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. NEW RAINFALL TOTALS OF ONE HALF TO ONE INCH ARE POSSIBLE. THIS MAY CAUSE MINOR FLOODING ON STREETS...INTERSECTIONS...AND OTHER FLOOD PRONE AREAS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... TAYLOR... ELGIN... LEXINGTON... GIDDINGS... MANOR... BERGSTROM... GRANGER DAM... COUPLAND... THRALL...
Local storm report, Mar 24, 9:20 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
920 PM CDT WED MAR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 PM TSTM WND GST TAYLOR 30.57N 97.41W
03/24/2010 E40 MPH WILLIAMSON TX PUBLIC
PUBLIC REPORTED 40 MPH GUSTS AND RECEIVED 0.55 INCHES
OF RAIN WITHIN LAST 15 MINUTES
&&
EVENT NUMBER EWX1000101
AKFLocal storm report, Mar 24, 9:21 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
921 PM CDT WED MAR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND GST TAYLOR 30.57N 97.41W
03/24/2010 E40 MPH WILLIAMSON TX PUBLIC
PUBLIC REPORTED 40 MPH GUSTS AND RECEIVED 0.55 INCHES
OF RAIN WITHIN LAST 15 MINUTES
&&
CORRECTED EVENT TIME
EVENT NUMBER EWX1000101
AKFLocal storm report, Mar 24, 10:42 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1042 PM CDT WED MAR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 PM HAIL 5 WNW BARKSDALE 29.72N 100.11W
03/24/2010 M0.50 INCH EDWARDS TX TRAINED SPOTTER
&&
EVENT NUMBER EWX1000102
AKFSpecial weather statement, Mar 24, 10:46 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1046 PM CDT WED MAR 24 2010 TXZ184-185-202-203-250430- EDWARDS-KINNEY-REAL-UVALDE- 1046 PM CDT WED MAR 24 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KINNEY...NORTHWESTERN UVALDE...SOUTHERN REAL AND SOUTHERN EDWARDS COUNTIES UNTIL 1130 PM CDT... AT 1042 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TUFF TO 8 MILES NORTH OF KICKAPOO CAVERNS...AND MOVING SOUTH AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER HAS BEEN REPORTED WITH THE STRONGEST OF THESE STORMS NEAR BARKSDALE. ADDITIONALLY...WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... LEAKEY... BRACKETTVILLE... TUFF... CAMP WOOD... ALAMO VILLAGE... MONTELL... RIO FRIO... REAGAN WELLS... GARNER STATE PARK... LAGUNA...
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 11:08 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina, Real, Uvalde | 22 min |
| Mar 25, 1:00 AM CDT | Tornado Warning | EWX | Caldwell, Gonzales, Guadalupe | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.